MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CORMATRIX CANGAROO ECM ENVELOPE; MESH, SURGICAL

AZIYO BIOLOGICS, INC. CORMATRIX CANGAROO ECM ENVELOPE; MESH, SURGICAL
Model Number CMCV-009-LRG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The site investigator noted that the event is not related to the procedure and probably related to the device.A probable cause for the event is not listed.Device involvement through signature of the ae has been requested on (b)(6) 2017 with no response.According to the medical records provided, the doctor noted that it was 3 months since the icd was placed and suspected intra-abdominal process with sepsis causing secondary icd infection rather than primary icd infection.However, the exact relationship to the device cannot be conclusively determined as the device was not returned for evaluation.Notes from medical records received 9/27/17: subject presented to ed on (b)(6) 2017 with nausea, vomiting, fever, increased lactate and sepsis.The md noted that it was 3 months since the icd was placed and suspected intra-abdominal process with sepsis causing secondary icd infection rather than primary icd infection.Apparently subject had some discharge earlier from the icd site and had been treated with antibiotics.On admission to hospital (b)(6) 2017 the icd site had a small breach with extravasation of pus.Per the medical records both the blood and wound cultures showed methicillin sensitive staph aureus.Subject was discharged home on (b)(6) 2017 in stable condition and was to have home health assist with infusions of antibiotics.The instructions for use (lb-20266 provided with device) for the kangaroo ecm envelope currently lists infection as potential complications associated with the procedure and device.Manufacturing review of the device history record for the reported lot shows that all units were quality released on 3/9/17 having met all internal qc acceptance requirements.All sterilization records, and bioburden testing indicate successful sterilization process, and passing lal and product sterility results allowed the lot to be released having met all criteria for manufacturing release.There were no non-conformances associated with the manufacturing lot during production, sterilization and final packaging.
 
Event or Problem Description
The subject is a (b)(6) old male who had a biotronik icd implanted on (b)(6) 2017 with kangaroo ecm that was hydrated in vancomycin.The patient received iv antibiotics prior to procedure.Per the site, the subject looked good at wound check and 4-6 week visit.On (b)(6) 2017 the patient presented to the hospital (13 ½ weeks post placement) with nausea and fever.The patient was found to have an infection at icd site.The action taken was icd removal.The site states that the event is not related to the procedure and probably related to the device.A probable cause for the event is not listed.
 
Additional Manufacturer Narrative
Updated information received on 10/24/2017 and 11/8/2017 from the site state, "the event is not related to the device.The probable cause of the event is listed as, "allergic to foreign body - pacemaker itself.".

Brand Name
CORMATRIX CANGAROO ECM ENVELOPE
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key6941388
Report Number3005619880-2017-00030
Device Sequence Number10987517
Product Code FTM
UDI-Device Identifier00859389005065
UDI-Public00859389005065
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K140306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2020
Device Model NumberCMCV-009-LRG
Device Lot NumberM17A1017
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR